MAUDE Adverse Event Report: SYNTHES GMBH INTERLOCKING BOLT FOR 4.5MM VA-LCP CONDYLAR INSERTN HANDLE; CONDYLAR PLATE FIXATION IMPLANT

SYNTHES GMBH INTERLOCKING BOLT FOR 4.5MM VA-LCP CONDYLAR INSERTN HANDLE; CONDYLAR PLATE FIXATION IMPLANT
Catalog Number 03.231.005
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a surgery to treat a periprosthetic distal femur fracture, surgeon made a lateral incision on the lateral aspect of the distal femur, reduced the fracture and held the reduction with 2 x 2.5mm k-wires.Staff opened an 18 hole va-lcp curve condylar plate.The scrub nurse attached the connection bolt for the aiming arm to the plate finger tight and tighten the nut for the connection bolt, also finger tight.The surgeon then checked the alignment and tighten the bolt and nut with the spanner.At this point, the connection bolt came away from the plate.The surgeon reconnected the connection bolt to the plate, but was struggling to get the same initial secure connection.Staff changed to the spare connection bolt in the set to see if that was better.Surgeon managed to get a relatively secure connection and went to insert the plate, at this point the plate fell off the aiming arm and fell on the floor.Staff quickly changed to a 16 hole plate and proceeded with the surgery without incident.The procedure was successfully completed with no surgical delay.There was no patient consequence.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.

Brand Name
INTERLOCKING BOLT FOR 4.5MM VA-LCP CONDYLAR INSERTN HANDLE
Common Device Name
CONDYLAR PLATE FIXATION IMPLANT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key22889546
Report Number8030965-2025-08721
Device Sequence Number9057372
Product Code JDP
UDI-Device Identifier07611819454422
UDI-Public(01)07611819454422
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.231.005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/09/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOLT F/AIMING ARM INSTR F/VA-LCP CONDYLA.; UNK - GUIDE/COMPRESSION/K-WIRES.; UNK - GUIDE/COMPRESSION/K-WIRES.; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM.; VA-LCP CONDYLAR PLATE 4.5/5.0 LE 18HO L3.
Patient Age80 YR
Patient SexMale
Patient Weight80 KG